MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR INC. ARMADA; PERIPHERAL DILATATION CATHETER
Model Number A2020-200
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed in an unspecified artery.The 2.0x200mm armada 14 balloon dilatation catheter (bdc) was leaking at the valve connection site.Another armada 14 was used to complete the procedure.There was no adverse patient effect.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual, functional, and scanning electronic microscopy (sem) analysis were performed on the returned device.The reported leak was confirmed.The production record review was performed and revealed no indication of a product quality issue.The corrective and preventive actions (capa) review was performed and revealed capa issues related to the reported issue; indicating there is a potential product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The balloon was ultimately sent to the scanning electron microscopy (sem) lab for further analysis.The sem report determined the device leakage at the distal end of the luer may possibly be attributed to a gap/channel in the adhesive at the distal bond area.Radial cross-sections were performed just distal and proximal to the distal adhesive bond area, revealing gaps/channels in the adhesive between the shaft and inner surface of the luer lumen.The investigation determined a potential product quality issue based on the evaluation of the returned unit and the review of the corrective and preventive actions (capa) database.The leak was observed coming out of the distal end of the strain relief tubing.It was determined the device leakage from the distal end of the luer may possibly be attributed to a gap/channel in the adhesive at the distal bond area.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.Additional information: d4 - model # added.Corrections: d1 - brand name updated.D2a - common device name updated.D3 - name updated.D3 - address, city, postal code updated.

Brand Name
ARMADA
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19463930
Report Number2024168-2024-06601
Device Sequence Number6812915
Product Code DQY
UDI-Device Identifier08717648155994
UDI-Public(01)08717648155994(17)250630(10)2012441
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberA2020-200
Device Catalogue NumberA2020-200
Device Lot Number2012441
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/17/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date06/04/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale